I have been having some on/off heat sensation in my left foot for about a week followed with some cramp in my left leg. When I touch the foot, it feels normal, but the sensation is from inner. I am generally feeling twitches in my legs and body in general for some years now. I do have jerky in my arms but nothing noticeable to others, but just my own feeling.
Pharmacist suggested to try some magnesium rasberry powder, which i have taken for one day and with immediate response, my cramps disappeared in an hour. I feel a little better in general.
But today I noticed I have some constipation and with some tint of blood in my stool. I have never seen the tint of blood in my stool before. In the past I have only seen blood in the rectum when wiping due to pushing hard.
Should I be worried or consult a doctor as the magnesium was not recommended by my dr? I have stopped taking the magnesium now and had only taken it for one day.
For another reason, I had a colonscopy a few weeks ago which was clean.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
Anytime you start a new medication (whether prescribed or over the counter) should be in conversation with your physician. All medications and supplements can have side effects. Blood in the stool is not normal. Is it dark or bright red? Is there pain associated with it? You should discuss this with your primary physician as well. (The blood could be from the stomach or small intestine requiring different workup than what was performed earlier with the colonoscopy).
Pain in the feet can have several causes. One of the most common causes is a neuropathy (i.e., nerve damage). There are two types of sensory neuropathies in the body – large and small fibers. With small fiber neuropathies, symptoms include burning or buzzing or other vague symptoms starting in the feet and hands then in some cases spreading to other parts of the body. A test called an EMG/nerve conduction studies (NCS) (tests done to check for a large fiber neuropathy) will not show an abnormality, and a definitive diagnosis can only be made with a skin biopsy so that the number of nerve endings can literally be counted. There are other tests of the function of small nerves that can be ordered, such as QSART testing which looks at how much sweat the skin makes, since sweating is in a sense of function of these small nerves. There are several causes of small fiber neuropathy, including diabetes, vitamin deficiencies, and autoimmune problems. Treatment includes medications such as gabapentin and pregabalin (both antiepileptics), and other medications such as elavil (which is an antidepressant but has actually been found to be helpful with neuropathic pain as well).
I would suggest you follow up with your primary care physician for your pain in the feet and also the blood in the stool.
The pain associated with nerve irritation is called "neuropathic pain", and specific medications are effective in this type of pain. Neurontin is one such medication.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
The blood is bright red - no pain associated. It was constipation though so I'm not certain if it was from the rectum end or within?
It is midnight at the moment and a long weekend - Is it something to be alarmed immediately? or a few days be ok to notify my gp.
In regards to the feet, there is no pain but just warm on/off sensation. A neurologist be the correct to investigate the situation? earlier in the week, my right eyelid also was droopy after waking up, but has started to subside normally now.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.